Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sudden Testosterone Drop EVEN with the gel
May 13, 2002

I tested + in 1987. Have been healthy with good numbers. My viral load started to climb (from low thousands to 50,000) and T cells drop (from 500's to 300's). ALSO my testosterone levels dropped (in the last 4 monhts) from 700 to around 200. I have used the gel for about a year with good results. The question: Why did the gel stop working?

Response from Dr. Frascino

The real question isn't why the gel stopped working, but rather why did your HIV regimen stop working! Hopefully by now, you have had a resistance test, and with the help of your HIV specialist, started a new regimen. Right?

As for the testosterone question, there are several possibilities:

1. lab error. Maybe your real level is still around 700. I'd repeat the test before worrying too much. 2. Did you miss a dose of AndroGel the day before or day of your blood test? 3. Your system has changed in some way so that the medicine isn't getting absorbed as well as before. Or you may just need more.

So the plan: Repeat your blood testosterone level after taking your dose very consistently for a few weeks. If it's low, have your HIV specialist check you over to see if anything else is going on that might account for the change. Most important, if you haven't already attended to the rising viral load and falling T-cell counts, that should be your number one priority. Testosterone supplementation is quite easy. Controlling HIV may not be, so focus there first. We'll make sure your Mo-jo continues to work well. I promise.

Good luck!

Dr. Bob


Previous
Using one's head!
Next
obsessing with worry

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement